Alert archive / Oregon / River Flood Warnings in 2021

River Flood Warning 26, NWS Portland, OR

January 14, 2021Washington County, Oregon

NWS Portland, OR issued this river flood warning at Jan 14, 2021, 7:55 AM PST for Washington County, Oregon. It took effect at Jan 14, 2021, 8:00 PM PST. It was in force for 41 hr.

The area

The outline as issued.

The facts

Issued
Jan 14, 2021, 7:55 AM PST (15:55 UTC)
In effect from
Jan 14, 2021, 8:00 PM PST
Expired
Jan 16, 2021, 12:49 PM PST
In force
41 hr
Issued by
NWS Portland, OR
Area
Storm-based polygon
Flood severity
Minor

County Washington County, OR

The radar

The Portland,OR radar (KRTX), 29 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tualatin River at Farmington (FRMO3).

Action stage
28 ft
Minor stage
32 ft
Moderate stage
34 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 14206500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

661 
WGUS46 KPQR 141555
FLWPQR

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Portland OR
755 AM PST Thu Jan 14 2021

...The National Weather Service in Portland OR has issued a Flood 
Warning for the following rivers in Oregon...

  Tualatin River at Farmington affecting Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 800 PM PST.

&&


ORC067-150400-
/O.NEW.KPQR.FL.W.0026.210115T0400Z-210117T1000Z/
/FRMO3.1.ER.210115T0423Z.210116T0000Z.210117T0343Z.NO/
755 AM PST Thu Jan 14 2021

The National Weather Service in Portland has issued a

* Flood Warning for
  the Tualatin River at Farmington.
* From this evening to late Saturday night.
* At 7:30 AM PST Thursday the stage was 31.3 feet.
* Flood stage is 32.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 32.5 feet tomorrow afternoon. It will then 
  fall below flood stage Saturday evening.
* Impact...Above 32.0 feet, expect flooding of numerous fields and 
  low-lying farms, along with flooding of a few secondary roads in 
  and around Farmington and Tualatin. Some farmland near the river 
  channel will be inundated.


&&

LAT...LON 4550 12307 4552 12305 4551 12303 4550 12295
      4549 12293 4547 12292 4545 12294 4543 12292
      4541 12282 4541 12278 4539 12278 4538 12282
      4538 12288 4540 12295 4543 12297 4545 12297
      4547 12296 4547 12298 4549 12304 4550 12304

$$

27
5 follow-up statements
218 
WGUS86 KPQR 150129
FLSPQR

Flood Statement
National Weather Service Portland OR
529 PM PST Thu Jan 14 2021

...The Flood Warning is extended for the following rivers in 
Oregon...

  Pudding River at Aurora affecting Clackamas and Marion Counties.

...The Flood Warning continues for the following rivers in Oregon...

  S Yamhill River at McMinnville affecting Yamhill County.

  Luckiamute River near Suver affecting Polk and Benton Counties.

  Tualatin River at Farmington affecting Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued this evening by 930 PM PST.

&&


ORC005-047-151230-
/O.EXT.KPQR.FL.W.0024.000000T0000Z-210115T2026Z/
/AURO3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
529 PM PST Thu Jan 14 2021

...The Flood Warning is now in effect until early tomorrow 
afternoon...

The Flood Warning continues for
  the Pudding River at Aurora.
* Until Friday afternoon.
* At 5:00 PM PST Thursday the stage was 21.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 22.0 feet late tonight. It will then fall 
  below flood stage Friday morning.
* Impact...Above 22.0 feet, expect minor flooding of low-lying 
  agricultural lands and access roads along the river.


&&

LAT...LON 4526 12276 4526 12273 4524 12274 4522 12273
      4520 12274 4518 12274 4515 12276 4515 12280
      4518 12277 4520 12277

$$

ORC071-150330-
/O.CON.KPQR.FL.W.0023.000000T0000Z-210115T0323Z/
/MCMO3.1.ER.210114T0334Z.210114T1315Z.210115T0634Z.NO/
529 PM PST Thu Jan 14 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the S Yamhill River at McMinnville.
* Until this evening.
* At 4:00 PM PST Thursday the stage was 52.0 feet.
* Flood stage is 50.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The river crested at 54.0 feet 5:15 AM PST 
  Thursday.
* Forecast...The river is expected to fall below flood stage late 
  this evening and continue falling through Sunday afternoon.
* Impact...Above 52.0 feet, expect extensive lowland flooding from 
  10 miles south of McMinnville to the confluence of the Yamhill and 
  Willamette Rivers.


&&

LAT...LON 4516 12321 4521 12319 4524 12313 4525 12312
      4523 12307 4525 12305 4524 12302 4523 12302
      4523 12305 4521 12306 4522 12311 4522 12313
      4520 12314 4518 12314 4515 12319

$$

ORC003-053-150630-
/O.CON.KPQR.FL.W.0014.000000T0000Z-210115T0625Z/
/SUVO3.1.ER.000000T0000Z.210113T2241Z.210115T0222Z.NO/
529 PM PST Thu Jan 14 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Luckiamute River near Suver.
* Until this evening.
* At 4:41 PM PST Thursday the stage was 27.5 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring.
* Recent Activity...The river crested at 31.3 feet between 1:50 and 
  3:50 PM PST Wednesday.
* Forecast...The river is expected to fall below flood stage this 
  evening and continue falling through Sunday afternoon.
* Impact...Above 27.0 feet, expect flooding of low lying and 
  agricultural lands in the vicinity of Sarah Helmick State Park, 
  Highway 99W, and Parker Road. Some secondary roads and rural 
  access roads may be flooded at this point. Flooding along Buena 
  Vista Rd near the confluence with the Willamette is also likely, 
  especiallly if the Willamette is running high.


&&

LAT...LON 4484 12340 4486 12340 4483 12333 4481 12333
      4479 12320 4477 12320 4476 12316 4473 12316
      4475 12323 4477 12323 4480 12336 4482 12336

$$

ORC067-151230-
/O.CON.KPQR.FL.W.0026.210115T0400Z-210117T1000Z/
/FRMO3.1.ER.210114T2200Z.210116T0000Z.210117T1334Z.NO/
529 PM PST Thu Jan 14 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Tualatin River at Farmington.
* Until late Saturday night.
* At 4:30 PM PST Thursday the stage was 32.2 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 4:30 PM PST Thursday was 32.2 feet.
* Forecast...The river is expected to rise to a crest of 33.0 feet 
  Friday afternoon. It will then fall below flood stage early Sunday 
  morning.
* Impact...Above 34.0 feet, expect inundation of large areas along 
  the Tualatin from Farmington downstream to the City of Tualatin. 
  The main flood impact is to low-lying pastures and farmland along 
  the river, but lower elevations of some secondary roads between 
  Farmington and Tualatin may be flooded, and some structures in the 
  city of Tualatin may be threatened by flood water.


&&

LAT...LON 4550 12307 4552 12305 4551 12303 4550 12295
      4549 12293 4547 12292 4545 12294 4543 12292
      4541 12282 4541 12278 4539 12278 4538 12282
      4538 12288 4540 12295 4543 12297 4545 12297
      4547 12296 4547 12298 4549 12304 4550 12304

$$
823 
WGUS86 KPQR 151156
FLSPQR

Flood Statement
National Weather Service Portland OR
356 AM PST Fri Jan 15 2021

...The Flood Warning is extended for the following rivers in 
Oregon...

  Tualatin River at Farmington affecting Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon by 130 PM PST.

&&


ORC067-152100-
/O.EXT.KPQR.FL.W.0026.000000T0000Z-210117T1927Z/
/FRMO3.1.ER.210114T2200Z.210116T0000Z.210117T1327Z.NO/
356 AM PST Fri Jan 15 2021

...The Flood Warning is now in effect until late Sunday morning...

The Flood Warning continues for
  the Tualatin River at Farmington.
* Until Sunday morning.
* At 3:30 AM PST Friday the stage was 32.6 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 3:30 AM PST Friday was 32.6 feet. The river continues to slowly 
  rise.
* Forecast...The river is expected to rise to a crest of 33.0 feet 
  late this afternoon. It will then fall below flood stage early 
  Sunday morning.
* Impact...Above 32.0 feet, expect flooding of numerous fields and 
  low-lying farms, along with flooding of a few secondary roads in 
  and around Farmington and Tualatin. Some farmland near the river 
  channel will be inundated.


&&

LAT...LON 4550 12307 4552 12305 4551 12303 4550 12295
      4549 12293 4547 12292 4545 12294 4543 12292
      4541 12282 4541 12278 4539 12278 4538 12282
      4538 12288 4540 12295 4543 12297 4545 12297
      4547 12296 4547 12298 4549 12304 4550 12304

$$

Weagle
969 
WGUS86 KPQR 152056
FLSPQR

Flood Statement
National Weather Service Portland OR
1256 PM PST Fri Jan 15 2021

...The Flood Warning continues for the following rivers in Oregon...

  Tualatin River at Farmington affecting Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Additional information is available at www.weather.gov.

The next statement will be issued by 600 AM PST Saturday.

&&


ORC067-161400-
/O.EXT.KPQR.FL.W.0026.000000T0000Z-210117T0442Z/
/FRMO3.1.ER.210114T2200Z.210115T1345Z.210116T2242Z.NO/
1256 PM PST Fri Jan 15 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Tualatin River at Farmington.
* Until Saturday evening.
* At 12:30 PM PST Friday the stage was 32.6 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 12:30 PM PST Friday was 32.6 feet.
* Forecast...The river is expected to fall below flood stage late 
  Saturday afternoon and continue falling through the weekend.
* Impact...Above 32.0 feet, expect flooding of numerous fields and 
  low-lying farms, along with flooding of a few secondary roads in 
  and around Farmington and Tualatin. Some farmland near the river 
  channel will be inundated.


&&

LAT...LON 4550 12307 4552 12305 4551 12303 4550 12295
      4549 12293 4547 12292 4545 12294 4543 12292
      4541 12282 4541 12278 4539 12278 4538 12282
      4538 12288 4540 12295 4543 12297 4545 12297
      4547 12296 4547 12298 4549 12304 4550 12304

$$

26
319 
WGUS86 KPQR 161335
FLSPQR

Flood Statement
National Weather Service Portland OR
535 AM PST Sat Jan 16 2021

...The Flood Warning continues for the following rivers in Oregon...

  Tualatin River at Farmington affecting Washington County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon by 1 PM PST.

&&


ORC067-162100-
/O.EXT.KPQR.FL.W.0026.000000T0000Z-210116T2140Z/
/FRMO3.1.ER.210114T2200Z.210115T1345Z.210116T2042Z.NO/
535 AM PST Sat Jan 16 2021

...The Flood Warning is now in effect until this afternoon...

The Flood Warning continues for
  the Tualatin River at Farmington.
* Until this afternoon.
* At 4:30 AM PST Saturday the stage was 32.2 feet.
* Flood stage is 32.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 4:30 AM PST Saturday was 32.6 feet.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 29.6 feet early Tuesday morning.
* Impact...Above 32.0 feet, expect flooding of numerous fields and 
  low-lying farms, along with flooding of a few secondary roads in 
  and around Farmington and Tualatin. Some farmland near the river 
  channel will be inundated.


&&

LAT...LON 4550 12307 4552 12305 4551 12303 4550 12295
      4549 12293 4547 12292 4545 12294 4543 12292
      4541 12282 4541 12278 4539 12278 4538 12282
      4538 12288 4540 12295 4543 12297 4545 12297
      4547 12296 4547 12298 4549 12304 4550 12304

$$

TJ
580 
WGUS86 KPQR 162049
FLSPQR

Flood Statement
National Weather Service Portland OR
1249 PM PST Sat Jan 16 2021

...The Flood Warning is cancelled for the following rivers in 
Oregon...

  Tualatin River at Farmington affecting Washington County.

ORC067-162200-
/O.CAN.KPQR.FL.W.0026.000000T0000Z-210116T2049Z/
/FRMO3.1.ER.210114T2200Z.210115T1345Z.210116T2042Z.NO/
1249 PM PST Sat Jan 16 2021

...The Flood Warning for the Tualatin River at Farmington has been 
cancelled...

The Flood Warning is cancelled for
  the Tualatin River at Farmington.
* At 12:30 PM PST Saturday the stage was 31.9 feet.
* Flood stage is 32.0 feet.
* Forecast...The river is expected to continue falling through at 
  least early next week as the crest slowly moves down river toward 
  the Willamette over the next 24 to 36 hours.


&&

LAT...LON 4550 12307 4552 12305 4551 12303 4550 12295
      4549 12293 4547 12292 4545 12294 4543 12292
      4541 12282 4541 12278 4539 12278 4538 12282
      4538 12288 4540 12295 4543 12297 4545 12297
      4547 12296 4547 12298 4549 12304 4550 12304

$$

JBonk

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Jan 14, 2:51 AM PST, 5 hours 4 minutes earlier.

Area forecast discussion, Jan 14, 2:51 AM PST, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Portland OR
251 AM PST Thu Jan 14 2021

.SYNOPSIS...High pressure will lead to fair weather today, allowing
rivers to continue to recede after Tuesday night's heavy rain event.
Patchy morning fog should give way to partly sunny skies under some
high clouds today. The next front arrives tonight and Friday morning,
then another Saturday night and Sunday morning for some light rain
and mountain snow. In between systems there will be plenty of night
and morning fog in the valleys.

&&

.SHORT TERM...Today through Saturday...High pressure is building into
the Pac NW this morning, both at the surface and aloft. This should
lead to fair weather today with temperatures somewhat above
mid-January normals. Easterly MSLP gradients are ramping up through
the Columbia Gorge, with KTTD-KDLS gradients standing at -4.3 mb as
of 09z. East winds are beginning to ramp up through the Columbia
Gorge in turn, with gusts generally 25-35 mph at the west end. 00z
NAM suggests KTTD-KDLS gradients will tighten to -6 to -7 mb by 18z,
which suggests gusts will reach 25-35 mph at KTTD and up to 50 mph
around Corbett.

The increasing offshore flow will likely inhibit fog development
across the eastern PDX metro and probably along the coast as well.
Elsewhere, fog has also been slow to develop, likely due to high
clouds passing overhead associated with a warm front aloft. Area
radars are picking up some light echoes from this front, which are
very likely just virga aloft. High clouds should thin or clear out
shortly after sunrise, but may hang on long enough to keep valley fog
from being too widespread this morning.

A 967-969 mb low in the Gulf of Alaska will rotate a weak front
across the Pacific Northwest Thursday night and Friday morning. Snow
levels will be rather high, 6000-7000 ft with this system and QPF is
rather low - so snow accumulation will be light and mainly over the
highest parts of the Cascades. Will need to keep an eye
on temperatures in the Hood River Valley as precip spreads that way
Friday morning, but NBM suggests temperatures generally above
freezing with low to moderate chances for freezing rain at Parkdale
Friday morning. Any ice accumulation would be very light and brief,
and mainly confined to the uppermost portions of the Hood River
Valley. Pcpn ends by Friday afternoon and should be dry through
Saturday.  Weagle

.LONG TERM...Saturday night through Wednesday...The rather benign
weather continues into the extended with the mean upper level ridge
position near 130W with weak systems occasionally depressing the
ridge to bring some pcpn. Overall the air mass will be on the mild
side but during periods of high pressure over the region with
clearing skies, valley temperatures likely cool to more seasonal
temperatures. Longer range ECMWF/GEFS ensemble means suggest more
significant cooling is possible toward the middle or latter portion
of next week, but both ensembles maintain a handful of warmer
members. Therefore any transition to a colder pattern is far from
certain at this point.	Weagle

&&

.HYDROLOGY...With the Nehalem River near Foss falling below flood
stage, all coastal rivers are now below flood stage. A handful of
Willamette tributaries remain above flood stage, but most have
crested. The main exceptions are the Tualatin and Pudding Rivers,
which tend to drain slower than most. Expect the lower Willamette
River to be on the rise this week and likely exceed bankfull in
places, but at this point it appears it should remain well below
minor flood stage at our various forecast points along the river.
Fortunately, relatively drier weather will allow several days for
rivers to process the water from our recent heavy rain event.  Weagle

&&

.AVIATION...High pressure inland and an approaching frontal system
will result in primarily VFR conditions and light east to
southeast winds over the next 24 hours across most of northwest
Oregon and southwest Washington. The main exception to this will
be along the coast beginning between 00-06z Friday when light
rain and MVFR conditions will push onto the coast as a front
pushes towards the region. This will likely spread inland
between 09-12z Friday.

For detailed regional Pac NW weather information, go online to:
http://weather.gov/zse

KPDX AND APPROACHES...High pressure inland and an approaching
frontal system will result in primarily VFR conditions over the
next 24 hours. This should enable winds to shift from light
westerly early this morning to easterly between 17-20z Thursday.
Light rain and MVFR conditions will likely push towards the
terminal between 09-12z Friday as the front draws closer to the
region. /Neuman

&&

.MARINE...High pressure inland and an approaching frontal system
will result in primarily east to southeast winds across the
waters today. Expect winds to gradually turn more southerly late
this afternoon and evening and increase into Small Craft Advisory
level thresholds of 25 to 30 kt. These winds should subside
rather quickly behind the front late tonight. However, a
building westerly swell will push into the waters late tonight
and likely peak in the 15 to 17 ft range Friday.

Another weak frontal storm system should bring a burst of Small
Craft Advisory level wind gusts of 25 kt to the waters Saturday
night. In addition, another westerly swell should push seas back
into the mid teens late Sunday into early Monday. High pressure
then appears likely to return to the Pacific Northwest and
results in light winds across the waters. This should allow seas
to subside below 10 ft sometime early to mid next week. /Neuman

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Small Craft Advisory until 3 PM PST Friday for coastal waters
     from Cape Shoalwater WA to Florence OR out 60 NM.

     Small Craft Advisory from 3 PM this afternoon to 3 PM PST
     Friday for Columbia River Bar.

&&

Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 2:33 AM PSTSmall Craft AdvisoryPQR5 days
Jan 14, 4:39 AM PSTRiver Flood WarningPQRBenton6 hr
Jan 14, 2:13 PM PSTBeach Hazards StatementPQR37 hr

Nearby

River Flood Warnings in Oregon, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.